MAUDE Adverse Event Report: MONTERIS MEDICAL NEUROBLATE OPTIC SIDEFIRE® LASER PROBE

MONTERIS MEDICAL NEUROBLATE OPTIC SIDEFIRE® LASER PROBE
Model Number 20891-00
Medical Device Problem Codes Fracture (1260); Insufficient Heating (1287)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the probe was cleaned and the umbilical and pilot light imaged by connecting the probe to the test system to observe the pilot light.Approximately 90mm from the distal end of the probe umbilical red light could be seen emanating from within the probe umbilical.The presence of red light within the umbilical indicates a break in the laser fiber.The distal end of the probe was imaged with the pilot light connected and it was observed that when compared to a sidefire probe connected to the same system without a pilot light the amount of red light that exits the distal tip of the probe is reduced.Following imaging of the intact probe the probe umbilical was dissected.The result of the dissection confirmed a broken laser fiber and indicated that the break was contained within the clear protection tubing and that there was a viscous substance present on the laser fiber.
 
Event or Problem Description
It was reported that during an ablation procedure, the red light at the tip was faint, and there was visible light exiting through the umbilical close to the depth stop.This was noted after removal from the package, the laser fiber was plugged in.There were no patient complications reported in relation to this event.

Brand Name
NEUROBLATE OPTIC SIDEFIRE® LASER PROBE
Common Device Name
NEUROBLATE OPTIC SIDEFIRE® LASER PROBE
Manufacturer (Section D)
MONTERIS MEDICAL
14755 27th ave n
suite c
plymouth MN 55447
MDR Report Key8218955
Report Number3009970070-2019-00002
Device Sequence Number1657170
Product Code GEX
UDI-Device Identifier00816589020878
UDI-Public00816589020878
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K182036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2020
Device Model Number20891-00
Device Catalogue NumberNBP-001-01
Device Lot Number07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1